Announcement

Collapse
No announcement yet.

Help! Serum drops & hazy vision

Collapse
This topic is closed.
X
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Help! Serum drops & hazy vision

    Background: I am 10 months post-Lasik, and have been dealing with dry eye.

    One week ago I started using autologous serum eye drops. I haven't noticed that they are helping with the dryness at all, unfortunately, but there has been another troubling development. My vision has become slightly hazy. It's difficult to describe exactly, but in dim lighting it is harder for me to see, and I find myself wanting to turn on all the lights in the room to make it as bright as possible. I would also describe it as visual noise, the way that when you take a photograph in low lighting conditions, you see lots of colored dots obscuring the details of the photo. What I see is not that pronounced or obvious, but it is still detectable. I also feel that my depth perception is off, and it's difficult to focus, especially on my computer screen.

    Could this be related to the serum drops? This symptom of seeing poorly in low-light conditions is a common one I have seen reported by Lasik patients. I experienced this for a while immediately following my surgery, but I haven't experienced it again until I started using the serum drops.

    My understanding is that the nerves in my cornea are supposedly regrowing. They can either grow back correctly, or in a malformed way, or not at all. How do serum drops affect the re-growth of corneal nerves?

    Also, I have been researching the osmolarity of eyes, and how eyes that are dry are typically hyperosmolaric. That is, a higher salt content. I've also been looking into the oncotic pressure of the eye. I'm not sure how serum tears would affect either of these. I've wondered if maybe I have excess fluid within my cornea, leading to the haziness. As an experiment I used Muro 128 eye drops a few times, thinking that might draw any moisture out of the cornea and clear my vision. So far, that only seemed to make my eyes slightly drier, and did not alleviate the haziness.

    Any insight anyone may have is greatly appreciated!

  • #2
    I think you need to be consulting with your Drs for sure.

    Comment


    • #3
      Agreed. What bothers me is that I didn't really care for the eye doctor who prescribed the serum drops to me. She seemed annoyed I was even asking for them, and said, "Well, I don't really prescribe these any more, since they're experimental." I feel like if I go back to her telling her I'm having issues, her attitude will be one of, "I told you so."

      In reading about serum drops online, I just haven't seen a single person mention the drops having an adverse affect on their vision. I wonder if I'm just experiencing Lasik-induced haziness. My left eye seems to be regressing, or developing worsening astigmatism, so that might be part of what I'm experiencing.

      Comment


      • #4
        Any updates on this? Did AS work for you? I'm planning to start AS soon and am weary of risks, although I understand there are few. I also have haziness and visual fluctuations 9 months post-LASIK. My understanding is this will improve once we get our symptoms under better control. I also wonder if there is a psychological aspect i.e. there was always some level of visual fluctuation possibly even before the surgery but I just never noticed it because I was not in pain or obsessing over my dry eye.

        Comment


        • #5
          You could be getting corneal edema from the serum. When I switched from theratears (hypertonic) toserum 20% (isotonic) I had my first corneal erosion. I believe the theratears was keeping that epithelium locked down and when I stopped and switched completely to serum,I didn't realize it, but I messed up the balance of my eye. So now I take serum during the day and theratears before bed and throughout the night if I need them. No more erosions yet and the eyes are feeling good again.

          Hope le that helps..

          Comment


          • #6
            I started using serum tears 40% every two hours while awake as prescribed by the cornea specialist. Within 24 hours my vision was extremely poor. I have dry eye with corneal scarring and surface irregularities from a chemical injury. I see ghost images, can be single ghost figures or several at times. After using the serum tears the ghost figures appear farther apart than previously. Maybe they are producing corneal edema which may exacerbate the ghost figures???? Itís the holiday weekend.

            Comment

            Working...
            X